You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
The Mathematics of Size and Shape
Vol. 28, No. 1, Special Multivariate Issue (Mar., 1972), pp. 23-37
Published by: International Biometric Society
Stable URL: http://www.jstor.org/stable/2528959
Page Count: 15
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Allometry is the study of differences in shape associated with size. The bivariate case has been studied intensively for nearly fifty years, with attention devoted almost exclusively to the so-called simple allometry equation which implies a linear relationship between logarithms of the two size measurements. Multivariate generalizations of the bivariate concepts present difficulties that have not been fully resolved. These concern questions about appropriate generalizations from 2 to p dimensions. This paper reviews some of the more important work on allometry and related problems. Comments on the various approaches are made and some suggestions are given for future research. Alternative approaches to studies of size and shape are briefly mentioned, and it is suggested that at least one of these is likely to be more useful biologically in a certain type of study than the conventional approach through allometry.
Biometrics © 1972 International Biometric Society